Missouri, 2004Damaging Wind in Missouri, May 25, 2004
May 25, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 25, 12:00 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, May 25, 12:00 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT TUE MAY 25 2004
FRONTAL BOUNDARY HAS SETTLED INTO THE OZARKS AND EXTENDED FROM NEAR
A STL-TBN-BVO LINE. CONVECTION CONTINUED TO MOVE EASTWARD JUST NORTH
OF THE BOUNDARY WHICH HAS PRODUCED SOME GOLF BALL SIZE HAIL. MODELS
FORECAST THE FRONT TO SETTLE SOUTHEASTWARD TONIGHT AND LIE ACROSS
SOUTHERN MO BY 12Z WEDNESDAY. APPEARS THAT FRONT WILL REMAIN ACROSS
MO INTO FRIDAY.
THE 850 MOISTURE WAS POOLED THIS MORNING ACROSS SOUTHERN MO INTO THE
TN VALLEY. UPPER JET EXTENDED FROM NORTHERN BAJA INTO THE CENTRAL
PLAINS WITH SECOND CORE OVER THE NORTHERN PLAINS THIS MORNING. THE
GFS, ETA AND UKMET ARE VERY SIMILAR THROUGH MIDWEEK WITH A 100-120
KT JET FORECAST TO EXTEND FROM THE NEW ENGLAND STATES ACROSS THE
MIDWEST INTO NORTHERN BAJA.
THE WRF MODEL OUT OF NCAR DID A SUBERB JOB ON FORECASTING THE MCS/
BOW ECHO THAT ROLLED ACROSS THE FORECAST AREA LAST NIGHT. LAST
EVENINGS RUN OF THE MODEL IS FORECASTING A COMPLEX OF THUNDERSTORMS
ACROSS SOUTHEAST MO/SOUTHERN IL/WESTERN KY TONIGHT WITH MOST OF THE
CONVECTION CONFINED ACROSS THE OZARKS ON WEDNESDAY.
IN THE EXTENDED PERIOD OVER THE HOLIDAY WEEKEND, THE 25/00Z RUNS OF
THE GFS AND ECMWF ARE FAIRLY SIMILAR AT 500 FOR SATURDAY EVENING IN
DIGGING A CLOSED LOW INTO THE CENTRAL ROCKIES. DEEP SURFACE LOW WILL
DEVELOP OVER THE CENTRAL PLAINS AS A RESULT. UPPER SYSTEM IS
FORECAST TO MOVE INTO THE UPPER MIDWEST BY MONDAY EVENING. COLD
FRONT SHOULD MOVE ACROSS MO ON MEMORIAL DAY.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE
EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 25, 2:52 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT TUE MAY 25 2004
ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-050-051-261100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-KNOX-LEWIS-MARION-MONITEAU-
MONROE-MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY-
352 PM CDT TUE MAY 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY
THERE IS A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT...THEN A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.
ILZ058>060-064-065-069-070-074-079-098>102-MOZ048-049-052-059>065-
072>075-084-085-099-261100-
BOND IL-CALHOUN IL-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-
GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-OSAGE-
RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-
ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
352 PM CDT TUE MAY 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSOURI AND
A PORTION OF SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A
COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION.
THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING AND CONTINUE
THROUGH THE NIGHT IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND
JUST AHEAD OF THE COLD FRONT. A FEW STORMS MAY BECOME SEVERE...
PRODUCING DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY
THERE IS A CONTINUED SLIGHT RISK OF THUNDERSTORMS WEDNESDAY
THROUGH THURSDAY NIGHT AS THE COLD FRONT BECOMES STATIONARY
ACROSS THE REGION.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, May 25, 2:58 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM FLOOD RICHMOND HEIGHTS 38.63N 90.33W
05/25/2004 ST. LOUIS MO AMATEUR RADIO
NUMEROUS REPORTS OF STREET FLOODING ACROSS ST LOUIS
COUNTY
0310 PM HAIL ST. LOUIS 38.64N 90.24W
05/25/2004 0.75 INCH ST. LOUIS CITY MO AMATEUR RADIO
0315 PM HAIL COLLINSVILLE 38.68N 90.00W
05/25/2004 0.75 INCH MADISON IL AMATEUR RADIO
&&
SDTLocal storm report, May 25, 2:58 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM FLOOD RICHMOND HEIGHTS 38.63N 90.33W
05/25/2004 ST. LOUIS MO AMATEUR RADIO
NUMEROUS REPORTS OF STREET FLOODING ACROSS ST LOUIS
COUNTY
0310 PM HAIL ST. LOUIS 38.64N 90.24W
05/25/2004 0.75 INCH ST. LOUIS CITY MO AMATEUR RADIO
0315 PM HAIL COLLINSVILLE 38.68N 90.00W
05/25/2004 0.75 INCH MADISON IL AMATEUR RADIO
&&
SDTLocal storm report, May 25, 3:12 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL KIRKWOOD 38.58N 90.42W
05/25/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0325 PM FLOOD ST. LOUIS 38.64N 90.24W
05/25/2004 ST. LOUIS CITY MO AMATEUR RADIO
I-64 BETWEEN HAMPTON AND OAKLAND CLOSED DUE TO FLOODING
&&
SDTLocal storm report, May 25, 3:12 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL KIRKWOOD 38.58N 90.42W
05/25/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0325 PM FLOOD ST. LOUIS 38.64N 90.24W
05/25/2004 ST. LOUIS CITY MO AMATEUR RADIO
I-64 BETWEEN HAMPTON AND OAKLAND CLOSED DUE TO FLOODING
&&
SDTLocal storm report, May 25, 3:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL TRENTON 38.61N 89.68W
05/25/2004 0.75 INCH CLINTON IL TRAINED SPOTTER
0325 PM HAIL DE SOTO 38.14N 90.56W
05/25/2004 0.75 INCH JEFFERSON MO TRAINED SPOTTER
0240 PM HAIL TOWN AND COUNTRY 38.62N 90.48W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
HAIL BROKE WINDOWS AT THE ST JOHNS MERCY AND MISSOURI
BAPTISTS HOSPITALS
0355 PM HAIL 8 W LINN 38.48N 91.99W
05/25/2004 0.75 INCH OSAGE MO TRAINED SPOTTER
0415 PM HAIL 1 W STE. GENEVIEVE 37.97N 90.07W
05/25/2004 1.00 INCH STE. GENEVIEVE MO LAW ENFORCEMENT
&&
FGLocal storm report, May 25, 3:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL TRENTON 38.61N 89.68W
05/25/2004 0.75 INCH CLINTON IL TRAINED SPOTTER
0325 PM HAIL DE SOTO 38.14N 90.56W
05/25/2004 0.75 INCH JEFFERSON MO TRAINED SPOTTER
0240 PM HAIL TOWN AND COUNTRY 38.62N 90.48W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
HAIL BROKE WINDOWS AT THE ST JOHNS MERCY AND MISSOURI
BAPTISTS HOSPITALS
0355 PM HAIL 8 W LINN 38.48N 91.99W
05/25/2004 0.75 INCH OSAGE MO TRAINED SPOTTER
0415 PM HAIL 1 W STE. GENEVIEVE 37.97N 90.07W
05/25/2004 1.00 INCH STE. GENEVIEVE MO LAW ENFORCEMENT
&&
FGThunderstorm Wind, Gasconade
- When
- May 25, 3:30 PM CST
- Where
- Gasconade County, Owensville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 38.350, -91.500
Thunderstorm wind gusts downed trees in a west to east swath across the south side of Owensville. Trees were down between Jefferson and Madison Avenues and power poles were down at Benton Street and Lincoln Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Pennsylvania, May 25, 2004$3.5 million · F2 · 1 event
- Damaging Wind in West Virginia, May 25, 20041 death · $15,000 · 52 kt wind · 1 event
- Tornadoes and Hail in Maryland, May 25, 2004$1.5 million · F1 · 19 events
- Hail and Damaging Winds in Missouri, May 25, 2004$1.2 million · 1.75 in hail · 20 events
- Flash Flooding and Flooding in Indiana, May 25 to 26, 2004$1.1 million · 5 events
- Flash Flood in Virginia, May 25, 2004$500,000 · 1 event
- Flood in Wisconsin, May 25 to 31, 2004$500,000 · 1 event
- Hail and Damaging Wind in Missouri, May 25, 2004$350,000 · 55 kt wind · 4 events
- Tornadoes and Flash Flood in Texas, May 25, 2004$135,000 · F0 · 9 events
- Tornado and Hail in Virginia, May 25, 2004$134,000 · F0 · 9 events
- Damaging Winds in Indiana, May 25, 2004$153,000 · 96 kt wind · 3 events
- Hail in Missouri, May 25, 2004$150,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396569.